caret icon Back to all discussions

One For The Lads

Ok, well, here’s a post for the lads … sorry ladies, perhaps look away now.

I have been treating my thighs for the past two weeks with 50/50 fluorouracil/calcipotriene AM and 100% fluorouracil PM – all the way around the leg from knee to just above half way to groin, ie, just above where shorts or swimming trunks reach, being the most sun-exposed area. (This is about the upper limit of recommended application area, I believe.)

After a week, I noticed a painful inflammation on my scrotum. Not everywhere, just a couple of spots about the size of a thumb print each. It was quite painfully, stinging, etc, as you might imagine.

I initially figured I’d accidentally got some cream on there and took great pains – literally – to avoid that on reapplication. (I have been wrapping with plastic food wrap at nights to increase the efficacy of the creams.)

But it got worse over the next few days and the inflamed areas enlarged a bit. I’d applied Dermalive (desonide), and even some of my toddler’s Bepanthen (nappy rash ointment) to try and alleviate and protect the area which seemed to help a bit but not much. I also changed underwear after each treatment application and wore fresh pyjama bottoms each night, being very careful with my hands, towels, etc.

It’s day 4 since this started and it’s not showing any signs of disappearing. So I have two theories:

1. I did get it on there and it’s penetrated and reacted due to the nature of the skin in that area – it’s a known type of reactive tissue, or

2. The fluorouracil has “travelled” from the treatment site. I have read about this and experienced some localised “travelling” during previous treatments, as many others have mentioned here and there. It’s apparently also documented that this area can be affected even from quite a distance, eg while treating your chest or lower legs.

So, long story short, watch out! Whatever the cause is, be aware that this can happen. Obviously, take great care with your application regimen, wash your hands, change your clothes, etc. And be prepared to stop treatment if you can’t remedy the symptom. Personally, I’m going to persevere for another day or so and see what happens. Hopefully I can get to the end of the treatment period (another week or so). But if it doesn’t resolve or improve soon I’ll have to stop, and maybe try again in the future, on one leg at a time, say.

    or create an account to reply.